MAUDE Adverse Event Report: K2M, INC. CASPIAN SPINAL SYSTEM; SPINAL FIXATION SYSTEM

K2M, INC. CASPIAN SPINAL SYSTEM; SPINAL FIXATION SYSTEM
Catalog Number 1101-03516F
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Since the screw remains in the patient, no physical, chemical evaluation could be performed, and the root cause of the reported issue could not be ascertained.Damage to the outer collet is consistent with instrument misalignment.The reported "squeaking" noise could not be recreated with a sampling of screws from stock.While none of the implants were returned, a general review of the manufacturing and inspection records revealed no additional information.In situ.
 
Event or Problem Description
On (b)(6) 2016 it was reported to k2m, inc.That during a surgery a screw was damaged during locking and remains in the patient.It was also reported that each of the screws in the construct were squeaking during the locking process.

Brand Name
CASPIAN SPINAL SYSTEM
Common Device Name
SPINAL FIXATION SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6200227
Report Number3004774118-2016-00106
Device Sequence Number509697
Product Code NKG
UDI-Device Identifier10888857012455
UDI-Public10888857012455
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K153370
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number1101-03516F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2016
Initial Report FDA Received Date12/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1